MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F070956M
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the technologist noticed that the tip of the neuron 6f 070 delivery catheter (neuron 070) came off upon removal from the packaging.The broken neuron 070 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new neuron 070.
 
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received by the penumbra sales representative indicated that the device was misplaced by the hospital and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device was misplaced by the hospital.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5895194
Report Number3005168196-2016-01209
Device Sequence Number723817
Product Code DQY
UDI-Device Identifier00814548010076
UDI-Public00814548010076
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Expiration Date03/31/2019
Device Catalogue NumberPND6F070956M
Device Lot NumberF68167
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2016
Supplement Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1